Alert archive / Ohio / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 116, NWS Wilmington, OH

June 6, 2001Fayette County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 6, 2001, 5:18 PM EDT for Fayette County, Ohio. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2001, 5:18 PM EDT (21:18 UTC)
Expired
Jun 6, 2001, 6:00 PM EDT
In force
42 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Fayette County, OH

The radar

The Cincinnati radar (KILN), 35 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.3 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2001-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2001-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1010 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 062120
SVRILN
OHC047-062200-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
518 PM EDT WED JUN 6 2001

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FAYETTE COUNTY IN OHIO...

* UNTIL 600 PM EDT...

* AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER EXTREME SOUTH CENTRAL FAYETTE COUNTY...OR
  ABOUT 8 MILES WEST OF GREENFIELD...MOVING EAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ROCK MILLS...
  NEW MARTINSBURG...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED
JWARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

$$

JTD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:15 PM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jun 6, 3:15 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
315 PM EDT WED JUN 6 2001

KILN SHOWING CONVECTION DEVELOPING ALONG STATIONARY FRONT WHICH
STRETCHES FROM NORTH OF CMH TO DAY TO VERSAILLES.  THERE IS A WEAK
SURFACE LOW NEAR DAY WHICH HELP TO INITIATE THE CONVECTION.
CONVECTION IS A BIT STRONGER/DEEPER TOWARD VERSAILLES WHICH IS
CLOSER TO HIGH THETA-E AIR.  SATELLITE IMAGERY SHOWING CLOUDS
THINNING OVER SOUTHERN OHIO AND CLEARING OUT OVER CENTRAL AND
SOUTHERN IL/INDIANA.

WILL TRIM BACK THE FLASH FLOOD WATCH IN THE DAYTON AND RICHMOND
AREAS AND EXTEND WATCH THROUGH MIDNIGHT TONIGHT FOR THE REST OF THE
SOUTHERN HALF OF FA.  PWS ARE BETWEEN 1.5 AND 2 INCHES THROUGH THIS
EVENING.  MEAN FLOW STILL SHOWING TRAINING ECHOES WILL BE A
PROBLEM.  ETA SHOWING LOW LEVEL CONVERGENCE OVER ALONG AND NEAR THE
OHIO RIVER BETWEEN 00Z AND 06Z THIS EVENING.

MODELS ARE ALL IN GENERAL AGREEMENT WITH SLIDING FRONT TO THE SOUTH
OF FA BY LATE TONIGHT.  NOT REAL CONFIDENT ON THIS ASPECT OF
FORECAST.  TROPICAL DEPRESSION ALLISON OVER SOUTHERN MS MAY HELP TO
HOLD THINGS UP.  QUASI-STATIONARY BOUNDARIES SEEM TO HANG AROUND THE
OHIO VALLEY LONGER THAN EXPECTED.  ETA AND ESPECIALLY THE AVN BRING
A NORTHERLY WAVE DOWN INTO REGION BY LATE AFTERNOON AND EVENING ON
THURSDAY.  THIS IS A BIT FASTER THAN RUNS FROM YESTERDAY.  AS A
RESULT OF THESE INGREDIENTS WILL LEAVE 30 AFTERNOON POP EVEN THOUGH
ALL THE GUIDANCE IS QUIET PALTRY.

WILL KEEP EXTENDED RELATIVELY DRY EXCEPT FOR THE THREAT OF
CONVECTION SUNDAY AND WEDNESDAY.

.ILN...
IN...FLASH FLOOD WATCH FOR THIS EVENING FOR ZONES INZ066...
INZ073>075...INZ080.

KY...FLAShH FLOOD WATCH FOR THIS EVENING FOR ZONES KYZ089>100.

OH...FLASH FLOOD WATCH FOR THIS EVENING FOR ZONES OHZ063>064...
OHZ070>074...OHZ077>082...OHZ088.

TIPTON

In the hours before

Local storm report, Jun 6, 3:24 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
324 PM EDT WED JUN 6 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0945 PM    BUSBY MILL                KY   FLOOD
06/06/01   OWEN                           HIGH WATER CAUSED ROAD TO
                                          CLOSE

0914 PM    ELK LAKE                  KY   .75 INCH HAIL
06/06/01   OWEN  S

1230 AM    WILLIAMSTOWN              KY   FLOOD
06/06/01   GRANT                          HEKIN-CLARK CREEK OUT OF
                                          BANKS- BRIDGE DAMAGE

RLB/RLB
Local storm report, Jun 6, 3:34 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
334 PM EDT WED JUN 6 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1200 PM    8 SW OWENTON              KY   FLOOD
06/06/01   OWEN                           HIGH WATER ON RAODWAY

RLB/LB

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 4:22 PM EDTFlash Flood WarningILNHamilton3 hr
Jun 6, 5:13 PM EDTSevere Thunderstorm WarningILNHighland47 min
Jun 6, 5:34 PM EDTTornado WarningILNRoss26 min
Jun 6, 6:00 PM EDTTornado WarningILNPike60 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.